April 30, 2019 at 1:30 pm #34203
I know that TMS is successful for a lot of people, but for those like me who found TMS to be extremely damaging, I wanted to try to find a commonality. What I think it was for me is that I was on an SSRI for six years that ended up being really harmful towards the end, withdrawal was excruciating, and I think it damaged the serotonin system in my brain. I read a paper suggesting TMS works by acting on the serotonin system (because nobody actually knows how it works) so I think that is what happened. For others who had a bad reaction to TMS, were you on SSRIs for years beforehand? Did you have a rough withdrawal period?
Also, I have been seeing a functional neurologist and it seems to be helping some, not enough, but some.April 30, 2019 at 8:47 pm #34204
@springercali I’m really sorry you had a bad experience and this left you with more damage than you started with. I’ve been all over the place during treatments, but am finding some success compared to where I started. The only medication I take is Valium 10mg at night for severe anxiety that started last year & involuntary movements. I’m hoping TMS can get me off this awful medication. I wanted to offer some future treatments that you may want to look into (although you may be afraid to try experimenting after TMS) Psychedelics, specifically Psylocibin is showing to heal damaged parts of the brain in anxiety, depression, PTSD, & OCD. Sounds weird, but grows new nerve cells & there are clinical trials you can sign up for. Another option is DBS (deep brain stimulation) It’s an invasive option, but better than living with depression. Hang in there and you never know what may work unfortunately. I tried several medications including Ketamine (which left me more suicidal) or flared my movements. I was about to give up hope before TMS….keep looking for answers my friend.September 28, 2019 at 10:42 pm #34344
I am looking to heal damage from SSRIs as well. I was on them for 16 years, as I was never able to come off. I’m still on a very low dose lexapro as the symptoms are inhuman.
I have been struggling know for 4 years, so I have to try something. no more waiting around.
Can I ask what symptoms you have from tms?
What type of machine did they use, and where you had it done? Have you found any relief?
Thanks!September 28, 2019 at 10:55 pm #34345
@peachy, Did you have TMS? Or just looking to heal from SSRI’s? I’m not sure if this would help, but Mediterranean-keto diet has been showing great success in brain healing (Alzheimer’s, ASD, Parkinson’s & several other psychological conditions). It’s worth a shot, along with liposomal glutathione like Quicksilver Scientific , high dose Omega-s, and a highly bioavailabile turmeric 1,000mg/day can resolve neuronal inflammation. Good luck! I’m sorry your stuck in this situation. You can use an app like carb manager to help track macros-like 5-10% cho, 70-80%fat, & 15-20% protein. Possibly psilocybin (it’s showing neuronal re-growth in studies.September 29, 2019 at 4:34 am #34351
I don’t think you should do this treatment. SSRIs cause excitation to neurons, and TMS worsens that. I wish I had had someone warn me when I was considering doing TMS. There are so many better options: Neurofeedback, functional neurology, diet, exercise, meditation.
Also, here is an honest and genuine look into TMS info (also MIA is a great website dedicated to informing consumers about psychiatric treatments, because so much of it is false and fabricated):
cut your ties with psychiatryMay 25, 2020 at 2:36 am #41863
I am very grateful to have run across your post today. I took lexapro for 9 wks, 2 days, starting in Jan, after I experienced my first ever panic attack. It was a very bad decision. I never stabilized on the drug and had did a fast, 5 wk taper after it gave me suicidal ideations. I am now 10 wks into withdrawal and it has been hell. I won’t go into the whole anti-depressant WD story- that is for survivingantidepressants.org, but I have been considering MeRT (a personalized version of TMS) and was scheduled to start it on Wed…but after hearing your story I’m having second doubts.
The lexapro journey (on it and off it) has caused all kinds of bad things that I’ve never had before: anxiety, depression, exhaustion/fatigue, brain fog, loss of short term memory, nausea/stomach pains, dizziness and vertigo attacks, allergy-like symptoms, low stress tolerance, inability to concentrate, etc. I was hoping MeRT would help, but now after reading what you wrote I am very hesitant
You must be logged in to reply to this topic.